Pennsylvania, 2014

Strong Wind in Pennsylvania, January 6, 2014

January 6, 2014 · NWS PHI · 13 events in 13 counties and zones

m. m.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A strong cold front produced strong gusty west winds as it moved through Eastern Pennsylvania between 6 a.m. and 8 a.m. EST on the 6th. The cold frontal passage initiated the onslaught of a brutally cold arctic air mass that peaked the next day. Peak wind gusts were around 45 mph and knocked over weak tree limbs and wires. These included 51 mph in Forks Township (Northampton County), 49 mph in Newtown Square (Delaware County), 48 mph in Lenhartsville (Berks County), 46 mph at the Lehigh Valley International Airport, 45 mph at the Philadelphia International Airport and Gilbertsville (Montgomery County) and 41 mph in Mount Pocono (Monroe County).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 6, 5:52 AM EST, 8 minutes earlier.

Area forecast discussion, Jan 6, 5:52 AM EST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 AM EST MON JAN 6 2014

.SYNOPSIS...
A STRONG COLD FRONT EXTENDED SOUTHWARD FROM THE EASTERN GREAT
LAKES, ACROSS WESTERN PENNSYLVANIA TO THE WESTERN PART OF THE
CAROLINAS VERY EARLY THIS MORNING. THE BOUNDARY WILL PUSH TO THE
EAST AND IT WILL PASS THROUGH OUR REGION DURING THE MID MORNING
HOURS. ARCTIC HIGH PRESSURE WILL FOLLOW FOR TUESDAY INTO
WEDNESDAY. THE CENTER OF THE HIGH IS FORECAST TO PASS OFF THE
MIDDLE ATLANTIC COAST LATE ON WEDNESDAY. A WEAKENING FRONTAL
BOUNDARY FROM THE NORTHWEST IS EXPECTED TO REACH OUR REGION EARLY
ON THURSDAY FOLLOWED BY ANOTHER AREA OF HIGH PRESSURE. AN UPPER
LEVEL DISTURBANCE APPROACHING FROM THE WEST IS ANTICIPATED TO PASS
OVERHEAD IN THE LATE THURSDAY NIGHT INTO EARLY FRIDAY TIME FRAME.
A FRONTAL BOUNDARY FROM THE NORTHWEST IS FORECAST TO ARRIVE OVER
THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRENGTHENING LOW PRESSURE WILL BE TRACKING FROM THE EASTERN
GREAT LAKES NORTHEASTWARD INTO SOUTHEAST CANADA THROUGH THE COURSE
OF THE DAY. ITS ASSOCIATED STRONG COLD FRONT WILL BE QUICKLY
TRACKING EASTWARD THIS MORNING, AND IT SHOULD CROSS OUR FORECAST
AREA DURING MID-MORNING. IN THE MEANTIME, SOUTHERLY WINDS AND MILD
AIR WILL BE PRESENT ACROSS OUR REGION THIS MORNING. SOME AREAS OF
PATCHY TO DENSE FOG REMAIN, ESPECIALLY OVER NORTHERN NJ AND INTO
THE LEHIGH VALLEY AND POCONOS OF PA, AS THIS WARM AIR MOVES OVER
AREAS OF SNOW PACK. AS THE SOUTHERLY WINDS STEADILY PICK UP THIS
MORNING AND PROMOTE BETTER MIXING, ANY REMAINING AREAS OF FOG WILL
GRADUALLY DISSIPATE.

OUR MAXIMUM TEMPERATURES FOR THE DAY WILL BE EARLY THIS MORNING,
IN THE MILD SOUTHERLY FLOW AHEAD OF THE STRONG COLD FRONT. EARLY
MORNING TEMPERATURES ARE INTO THE 50S ACROSS MUCH OF THE CWA, WITH
SOME LOWER 60S INTO OUR SOUTHERN DELMARVA. SOME AREAS OF LIGHT
RAIN WILL PERSIST THROUGH THIS MORNING, BEFORE TAPERING OFF LATE
MORNING TO EARLY AFTERNOON ACROSS MUCH OF THE CWA FROM WEST TO
EAST. RAIN SHOWERS ASSOCIATED WITH THE FRONT WILL MOSTLY END
BEFORE IT BECOMES COLD ENOUGH TO CHANGE TO SNOW.WINDS ARE FORECAST
TO SHIFT TO THE WEST-NORTHWEST FOLLOWING THE COLD FRONT PASSAGE
FROM MID TO LATE MORNING, AND BECOME GUSTY THROUGH THE AFTERNOON,
WITH GUSTS BETWEEN 25 TO 30 MPH. STRONG COLD AIR ADVECTION WILL
ENSUE, WITH TEMPERATURES STEADILY FALLING FROM MID/LATE MORNING
AND THROUGH THE AFTERNOON. MOST OF THE REGION WILL BE BACK DOWN IN
THE 30S BEFORE SUNSET.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
ARCTIC HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE
DEPARTING COLD FRONT AND A DEEP MID LEVEL TROUGH WILL DIG DOWN AND
MOVE ACROSS THE AREA. TEMPERATURES WILL PLUMMET AND WE MAY NEAR OR
EXCEED RECORD VALUES TONIGHT. VERY GUSTY NORTHWEST WINDS WILL
OCCUR BEHIND THE FRONT AND WE WILL SEE VERY COLD WIND CHILL VALUES
ACROSS THE REGION. WIND CHILL VALUES WILL GENERALLY BE AROUND -10
TO -15 ACROSS OUR FORECAST AREA, WITH VALUES INTO THE -20S ACROSS
THE SOUTHERN POCONOS FOR TONIGHT INTO TUESDAY MORNING. WE HAVE
ISSUED A WIND CHILL WARNING FOR CARBON AND MONROE COUNTIES, PA AS
WE EXPECT THESE AREAS TO REACH WARNING CRITERIA. FOR THE REMAINDER
OF THE FORECAST AREA, WE HAVE ISSUED A WIND CHILL ADVISORY. WINDS
ARE EXPECTED TO GUST BETWEEN 25 TO 35 MPH, ESPECIALLY GOING INTO
EARLY TUESDAY MORNING. ACTUAL AIR TEMPERATURES ARE EXPECTED TO
BOTTOM OUT IN THE SINGLE DIGITS FOR MUCH OF THE CWA, WITH TEMPS
DROPPING BACK TO AROUND 5 BELOW ZERO IN THE SOUTHERN POCONOS.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
ARCTIC AIR WILL SETTLE IN OUR REGION FOR TUESDAY AND THE SKY
SHOULD BE MAINLY CLEAR. TEMPERATURES AT THE 850 HPA LEVEL ARE
ANTICIPATED TO BE FROM -21C TO -26C. MAXIMUM SURFACE TEMPERATURES
ARE FORECAST TO RANGE FROM AROUND ZERO IN THE POCONOS TO THE UPPER
TEENS ALONG THE COAST. THE WEST NORTHWEST WIND WILL BE AROUND 15
TO 25 MPH WITH GUSTS NEAR 35 OR 40 MPH. WIND CHILL VALUES WILL
BECOME QUITE DANGEROUS, DROPPING TO MINUS 20 TO MINUS 30 IN THE
POCONOS AND TO MINUS 10 TO MINUS 20 IN TH REST OF OUR FORECAST
AREA. A WIND CHILL WARNING WILL BE IN EFFECT FOR THE POCONOS WITH
A WIND CHILL ADVISORY ELSEWHERE. THE WIND CHILL ADVISORY WILL
COVER ONLY THE MORNING HOURS FROM PHILADELPHIA SOUTHWARD AS WIND
CHILL VALUES SHOULD RISE A BIT ABOVE THE MINUS 10 CRITERION THERE
DURING TUESDAY AFTERNOON.

WIND SPEEDS ARE FORECAST TO DECREASE GRADUALLY ON TUESDAY NIGHT
ALLOWING TEMPERATURES TO DROP BACK INTO THE SINGLE DIGITS AT MOST
LOCATIONS WITH READINGS AGAIN FALLING BELOW ZERO IN THE NORTH.
NEVERTHELESS, WE WILL NEED TO KEEP THE WIND CHILL WARNING IN THE
POCONOS AND THE WIND CHILL ADVISORY FOR OTHER AREA TO THE NORTH OF
PHILADELPHIA FOR TUESDAY NIGHT.

THE AIR MASS SHOULD CONTINUE TO MODIFY ON WEDNESDAY AS THE CORE
OF THE COLD AIR LIFTS FARTHER NORTHWARD. WEDNESDAY WILL LIKELY BE
ANOTHER COLD DRY DAY WITH PERHAPS SOME HIGH CLOUDS BUILDING
OVERHEAD. AFTERNOON READINGS ARE ANTICIPATED TO BE ABOUT 15
DEGREES WARMER THAN THOSE ON TUESDAY.

SOME WARM ADVECTION MID LEVEL CLOUDS AND STRATOCUMULUS MAY AFFECT
OUR REGION FROM WEDNESDAY NIGHT INTO THURSDAY AS A WEAK AND
DISSIPATING FRONTAL BOUNDARY DROPS INTO OUR REGION.

THE 0000 UTC GFS AND THE 0000 UTC ECMWF CONTINUE TO FORECAST A
MID LEVEL SHORT WAVE TROUGH PASSING OVERHEAD EITHER LATE ON
THURSDAY NIGHT OR EARLY ON FRIDAY MORNING. THE FEATURE IS EXPECTED
TO BRING SOME PRECIPITATION. WE MAY SEE SNOW ACROSS OUR NORTHERN
COUNTIES AND A MIX OF SNOW AND RAIN IN THE SOUTH ON THURSDAY NIGHT
INTO EARLY FRIDAY.

MID LEVEL RIDGING IS EXPECTED OVER THE WESTERN NORTH ATLANTIC FOR
FRIDAY INTO SATURDAY WITH THE MODELS STILL DIFFERING ON THE TIMING
OF THE NEXT SHORT WAVE AND ASSOCIATED FRONTAL BOUNDARY FROM THE
WEST.

&&

.AVIATION /12Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

OVERALL, IFR OR LIFR CONDITIONS ARE PRESENT ACROSS THE REGION
WITH POOR CIGS/VSBYS IN AREAS OF -SHRA AND FOG. DENSE FOG HAS
DEVELOPED ACROSS MOST OF THE REGION AS WARM AIR MOVES OVER THE
COLD GROUND. WE HAVE KEPT LOW LEVEL WIND SHEAR IN THE TAFS THROUGH
THE EARLY MORNING LEADING UP THROUGH DAYBREAK AS BUFKIT SOUNDINGS
AND MODEL GUIDANCE SHOW A LOW LEVEL JET PASSING OVER THE REGION. A
LITTLE IMPROVEMENT IN VSBYS/CIGS IS EXPECTED LEADING UP TO
DAYBREAK AS MORE MIXING ENSUES WITH SOUTHERLY WINDS INCREASING IN
ADVANCE OF A STRONG COLD FRONT.

REST OF TODAY INTO TONIGHT....A STRONG COLD FRONT WILL CROSS THE
AREA AROUND MID-MORNING. WINDS ARE EXPECTED TO SHIFT AND BECOME
WEST-NORTHWEST AND GUSTY, WITH GUSTS IN THE 20 TO 30 KNOT RANGE.
SOME GUSTS UPWARDS OF 30 KNOTS ARE POSSIBLE, ESPECIALLY LATER IN
THE DAY AND INTO THIS EVENING/TONIGHT. FOLLOWING THE MID-MORNING
COLD FRONT PASSAGE, ANY REMAINING MVFR/IFR ACROSS THE REGION IS
EXPECTED TO IMPROVE TO VFR FOR THE AFTERNOON AND REMAIN VFR
THROUGH TONIGHT.

OUTLOOK...
TUESDAY...MAINLY VFR WITH A GUSTY WEST TO NORTHWEST WIND.
SUSTAINED WIND SPEEDS SHOULD BE NEAR 20 KNOTS WITH GUSTS INTO THE
30S.

TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.

THURSDAY NIGHT AND FRIDAY...A CHANCE OF SNOW AND RAIN MAINLY FROM
LATE THURSDAY NIGHT INTO FRIDAY MORNING. MVFR AND IFR CONDITIONS
ARE POSSIBLE.

&&

.MARINE...
THROUGH THIS MORNING AHEAD OF AN APPROACHING STRONG COLD FRONT,
SOUTHERLY WINDS AND SEAS ARE EXPECTED TO STEADILY INCREASE,
REACHING SCA LEVELS. FOLLOWING THE PASSAGE OF THIS COLD FRONT BY
EARLY AFTERNOON ACROSS OUR WATERS, WINDS ARE EXPECTED TO SHIFT TO
THE WEST-NORTHWEST WITH GUSTS REACHING AROUND 40 KNOTS THIS
AFTERNOON/EVENING AND THROUGH MOST OF TUESDAY IN STRONG COLD AIR
ADVECTION. SEAS ARE EXPECTED TO REACH INTO THE 5 TO 8 FOOT RANGE
FOR OUR ATLANTIC COASTAL WATERS, WITH 3 TO 6 FOOT SEAS INTO
DELAWARE BAY. WE WILL CONTINUE WITH OUR CURRENT GALE WARNING
HEADLINE. IN ADDITION TO GALE CONDITIONS, FREEZING SPRAY ON THE
OCEAN WILL BE AN ISSUE IN THE STRONG GUSTY WINDS FROM TONIGHT
THROUGH TUESDAY.

OUTLOOK...
TUESDAY...A GALE WARNING IS IN EFFECT DUE TO THE ANTICIPATED
STRONG COLD ADVECTION AND BRISK WEST TO NORTHWEST FLOW. MODERATE
FREEZING SPRAY IS LIKELY. A FREEZING SPRAY ADVISORY WILL BE IN
EFFECT.

TUESDAY NIGHT AND WEDNESDAY MORNING...A SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED AS THE STRONG WEST NORTHWEST FLOW WEAKENS SLOWLY.
THE THREAT OF MODERATE FREEZING SPRAY WILL CONTINUE. A FREEZING
SPRAY ADVISORY WILL BE IN EFFECT UNTIL 600 AM WEDNESDAY.

WEDNESDAY AFTERNOON THROUGH FRIDAY...NO MARINE HEADLINES ARE
ANTICIPATED.

&&

.TIDES/COASTAL FLOODING...
THE STRONG OFFSHORE FLOW MAY RESULT IN LOW WATER LEVEL ISSUES.
THE GUIDANCE IS BRINGING OUR OCEANFRONT NEAR BUT NOT QUITE TO BLOW
OUT TIDE LEVELS AROUND TUESDAY EVENING'S LOW TIDE. IT APPEARS AS
THOUGH THE MAIN THREAT OF BLOW OUT TIDES IS ON THE LOWER DELAWARE
RIVER AND PERHAPS THE UPPER PART OF DELAWARE BAY. THE DAYTIME LOW
TIDE ON TUESDAY MAY BE AFFECTED AS WELL AS THE TUESDAY NIGHT LOW
TIDE AND PERHAPS EVEN THE WEDNESDAY LOW TIDE. WE WILL TAKE A LOOK
AT THE NEXT GUIDANCE PACKAGE.

&&

.CLIMATE...
RECORD LOWS FOR TODAY, TUESDAY AND WEDNESDAY (JANUARY 6, 7 AND 8)
ARE BELOW.

           1/6         1/7            1/8
KACY...  4  1981     4  1884        2  1981
KPHL...  4  1896     7  1988        2  1970
KILG...  7  1942    10  1988,1942   0  1970
KABE... -4  1968   - 4  1942       -3  1942
KTTN...  5  1904     6  1912      -12  1866
KGED...  6  1969     9  1988       10  1970
KRDG... -6  1904     6  1988        2  1942
KMPO...-22  1904    -5  1988      -13  1942

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...DENSE FOG ADVISORY UNTIL 7 AM EST THIS MORNING FOR PAZ054-055-
     061-062.
     WIND CHILL ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
     FOR PAZ060>062-101>106.
     WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR PAZ070-
     071.
     WIND CHILL WARNING FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY FOR
     PAZ054-055.
NJ...DENSE FOG ADVISORY UNTIL 7 AM EST THIS MORNING FOR NJZ001-
     007>010.
     WIND CHILL ADVISORY FROM 1 AM TUESDAY TO 6 AM EST WEDNESDAY
     FOR NJZ001-007>010-012>015.
     WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR
     NJZ016>027.
DE...WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR
     DEZ001>004.
MD...WIND CHILL ADVISORY FROM 1 AM TO NOON EST TUESDAY FOR MDZ008-
     012-015-019-020.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TUESDAY TO 6 AM EST
     WEDNESDAY FOR ANZ430-431-450>455.
     GALE WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST TUESDAY FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...IOVINO
NEAR TERM...KLINE/MEOLA
SHORT TERM...KLINE
LONG TERM...IOVINO
AVIATION...IOVINO/KLINE
MARINE...IOVINO/KLINE
TIDES/COASTAL FLOODING...IOVINO
CLIMATE...DRAG/GAINES
Hazardous weather outlook, Jan 6, 4:28 AM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
428 AM EST MON JAN 6 2014

NJZ001-007>010-PAZ061-062-070930-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON-
428 AM EST MON JAN 6 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-071-070930-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
428 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>015-PAZ060-101>106-070930-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-BERKS-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
428 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ054-055-070930-
CARBON-MONROE-
428 AM EST MON JAN 6 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...
...WIND CHILL WARNING IN EFFECT FROM 1 AM TUESDAY TO 6 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-070930-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
428 AM EST MON JAN 6 2014

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

FREEZING SPRAY IS LIKELY FROM TUESDAY INTO WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

13 strong wind. Local standard time, as filed.

Strong Wind, Berks

When
January 6, 6:00 AM EST to 7:30 AM EST
Where
Berks forecast zone
Measured
42 kt (48 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Strong Wind, Carbon

When
January 6, 6:30 AM EST to 7:30 AM EST
Where
Carbon forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Strong Wind, Monroe

When
January 6, 6:30 AM EST to 7:30 AM EST
Where
Monroe forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Strong Wind, Lehigh

When
January 6, 6:30 AM EST to 7:30 AM EST
Where
Lehigh forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$500
Reported by
ASOS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Strong Wind, Northampton

When
January 6, 6:30 AM EST to 7:30 AM EST
Where
Northampton forecast zone
Measured
44 kt (51 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Strong Wind, Western Chester

When
January 6, 6:30 AM EST to 7:30 AM EST
Where
Western Chester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Strong Wind, Eastern Chester

When
January 6, 7:00 AM EST to 8:00 AM EST
Where
Eastern Chester forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Strong Wind, Western Montgomery

When
January 6, 7:00 AM EST to 8:00 AM EST
Where
Western Montgomery forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Strong Wind, Upper Bucks

When
January 6, 7:00 AM EST to 8:00 AM EST
Where
Upper Bucks forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Strong Wind, Eastern Montgomery

When
January 6, 7:30 AM EST to 8:30 AM EST
Where
Eastern Montgomery forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Strong Wind, Philadelphia

When
January 6, 7:30 AM EST to 9:00 AM EST
Where
Philadelphia forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Strong Wind, Delaware

When
January 6, 7:30 AM EST to 9:00 AM EST
Where
Delaware forecast zone
Measured
43 kt (49 mph) measured gust
Property damage
$1,000
Reported by
Mesonet
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Strong Wind, Lower Bucks

When
January 6, 8:00 AM EST to 9:00 AM EST
Where
Lower Bucks forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$100
Reported by
Mesonet
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2014Every state in 2014This day in weather historyWarnings in Pennsylvania, January 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 492952, 492953, 492954, 492957, 492958, 492959, 492960, 492962, 492963, 492964, 492966, 492967, 492965.